Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Jackson, KY

May 11, 20115 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 11, 2011, 2:36 AM EDT for 5 counties in Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 2:36 AM EDT (06:36 UTC)
Expired
May 11, 2011, 5:57 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Elliott County, KY, Floyd County, KY, Johnson County, KY, Martin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 4:17 AM EDTFLASH FLOOD2 N Paintsville, KY18 INCHES OF WATER FLOWING ACROSS MCKENZIE ROAD.
May 11, 4:17 AM EDTFLASH FLOOD7 Nw Paintsville, KYTWO FEET OF WATER ACROSS ONE LANE OF HWY 172 AT FLAT GAP.
May 11, 4:30 AM EDTFLASH FLOOD3 E Sandy Hook, KYNUMEROUS LOCATIONS ON HWY 706 UNDER WATER WITH FOOT BRIDGES WASHED OUT AND EXTENSIVE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS53 KJKL 110636
FFWJKL
KYC063-071-115-159-175-111030-
/O.NEW.KJKL.FF.W.0015.110511T0636Z-110511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
236 AM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 630 AM EDT

* AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RAINFALL IN EXCESS OF 2 INCHES HAS ALREADY FALLEN IN 
  SOME LOCATIONS AND ADDITIONAL RAINFALL OF BETWEEN 1 AND 2 INCHES 
  IS EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  INEZ...PAINTSVILLE...PRESTONSBURG...SANDY HOOK...ALLEN...ALLEN
  CITY...ALPHORETTA...ALUBA...ALVIN...ANDY...ARKANSAS...AUXIER...
  BAKER...BALLOT...BAMMER...BARNETTS CREEK...BARNROCK...BAYS
  BRANCH...BEAUTY...BEAVER...BEAVER JUNCTION...BETSY LAYNE...BLAIR...
  BLUE MOON...BLUE RIVER...BOBBS...BONANZA...BOONS CAMP...BRADBURY
  AND BRUIN.

CREEKS AND STREAMS AROUND WAYLAND IN SOUTHERN FLOYD COUNTY ARE 
ALREADY AT BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3828 8317 3820 8305 3821 8300 3819 8298
      3817 8290 3812 8289 3801 8302 3797 8300
      3801 8294 3792 8274 3789 8262 3797 8254
      3788 8242 3782 8240 3768 8262 3740 8262
      3737 8266 3735 8266 3735 8271 3823 8323

$$

DUSTY
2 follow-up statements
166 
WGUS73 KJKL 110702
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
302 AM EDT WED MAY 11 2011

KYC063-071-115-159-175-111030-
/O.CON.KJKL.FF.W.0015.000000T0000Z-110511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIOTT KY-MORGAN KY-JOHNSON KY-MARTIN KY-FLOYD KY-
302 AM EDT WED MAY 11 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLOYD...MARTIN...
JOHNSON...EAST CENTRAL MORGAN AND ELLIOTT COUNTIES UNTIL 630 AM
EDT...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL ACCUMULATIONS IN EXCESS OF TWO AND A HALF INCHES IN THE 
PAST HOUR ARE INDICATED. ADDITIONAL RAINFALL OF ONE TO TWO INCHES 
ARE LIKELY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
INEZ...PAINTSVILLE...PRESTONSBURG...SANDY HOOK...ALLEN...ALLEN
CITY...ALPHORETTA...ALUBA...ALVIN...ANDY...ARKANSAS...AUXIER...
BAKER...BALLOT...BAMMER...BARNETTS CREEK...BARNROCK...BAYS BRANCH...
BEAUTY...BEAVER...BEAVER JUNCTION...BETSY LAYNE...BLAIR...BLUE
MOON...BLUE RIVER...BOBBS...BONANZA...BOONS CAMP...BRADBURY AND
BRUIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3828 8317 3820 8305 3821 8300 3819 8298
      3817 8290 3812 8289 3801 8302 3797 8300
      3801 8294 3792 8274 3789 8262 3797 8254
      3788 8242 3782 8240 3768 8262 3740 8262
      3737 8266 3735 8266 3735 8271 3823 8323

$$

DUSTY
032 
WGUS73 KJKL 110957
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
557 AM EDT WED MAY 11 2011

KYC063-071-115-159-175-111009-
/O.CAN.KJKL.FF.W.0015.000000T0000Z-110511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIOTT KY-MORGAN KY-JOHNSON KY-MARTIN KY-FLOYD KY-
557 AM EDT WED MAY 11 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FLOYD... 
MARTIN...JOHNSON...EAST CENTRAL MORGAN...AND ELLIOTT COUNTIES IS 
CANCELLED...

THE THUNDERSTORMS WHICH BROUGHT EXCESSIVE RAINFALL HAVE LEFT THE 
AREA...AND FLOODING WAS NO LONGER BEING REPORTED. IF FLOODING HAS 
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE AT JACKSON.

LAT...LON 3828 8317 3820 8305 3821 8300 3819 8298
      3817 8290 3812 8289 3801 8302 3797 8300
      3801 8294 3792 8274 3789 8262 3797 8254
      3788 8242 3782 8240 3768 8262 3740 8262
      3737 8266 3735 8266 3735 8271 3823 8323

$$

HAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:40 AM EDT, 56 minutes earlier.

Area forecast discussion, May 11, 1:40 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
140 AM EDT WED MAY 11 2011

.SHORT TERM

A SERIES OF DISTURBANCES ARE TRACKING FROM NORTHWESTERN OHIO THRU
EASTERN KY. MANY OF THESE STORMS HAVE A HISTORY OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED UNTIL 6 AM.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TONIGHT/

ONGOING TSRA ACTIVITY IS CONFINED TO THE AREA NORTH OF THE MOUNTAIN
PARKWAY. HAVE REDUCED THE SEVERE WATCH TO INCLUDE THE PRIMARY THREAT
AREA. THE TUNDERSTORMS SEEM TO WANT TO CONTINUE WITH AN MCV CREATING
STRONG STORMS. EXPECT THE ACTIVITY TO SUBSIDE WITH THE PASSING OF THE
MCV AND COOLING OF THE AIRMASS FOLLOWING THE SETTING SUN. WILL UPDATE
AGAIN ONCE ACTIVITY QUIETS DOWN.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY/

A SURFACE WARM FRONT HAS EASED ITS WAY NORTHEAST THROUGH THIS
AFTERNOON...CURRENTLY ALIGNED FROM NEAR FWA DOWN TO HTS. A SHORT WAVE
TROUGH WAS ROTATING THROUGH SOUTHERN IL/IN. MOST OF THE BETTER
ACTIVITY IS CURRENTLY ALIGNED ALONG AND JUST SOUTHWEST OF THE WARM
FRONT. SEVERE STORMS HAVE FIRED UP IN NORTH CENTRAL KENTUCKY...WITH
VERY LARGE HAIL THE PRIMARY CONCERN. THESE WILL CONTINUE TO DRIFT
EAST AND SOUTHEAST WITH TIME. LOCATIONS ALONG AND NORTHEAST OF A LINE
FROM MOUNT STERLING TO SALYERSVILLE...TO PIKEVILLE...WILL SEE THE
BEST CHANCE OF SEEING SOME SEVERE THUNDERSTORMS THROUGH 8 PM.
SOUTHWEST OF THIS BOUNDARY...CONVECTION LOOKS MORE UNLIKELY. EXPECT
MUCH OF THIS ACTIVITY TO DIE DOWN THIS EVENING...HOWEVER WILL HOLD
ONTO AT LEAST A SLIGHT CHANCE POP OVERNIGHT WITH THE POTENTIAL FOR
ANY TRAVERSING OUTFLOW BOUNDARIES.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE REST OF THE SHORT
TERM...ALTHOUGH DETAILS CONTINUE TO BE A CHALLENGE. THE UPPER LEVEL
RIDGE AXIS WILL BE RIGHT OVER US TOMORROW...BEFORE DRIFTING EAST BY
THURSDAY. AS SUCH...WOULD EXPECT LESS CONVECTION FOR TOMORROW
AFTERNOON AND EVENING...AND THEN A BIT MORE ON THURSDAY. INDIVIDUAL
SHORT WAVE TROUGHS WILL BE DIFFICULT TO TIME...SO HAVE GENERALLY USED
A DIURNAL TREND TO THE CONVECTION.

FOR TEMPERATURES...NEAR RECORD HIGHS IN THE MID TO UPPER 80S ARE
EXPECTED ON WEDNESDAY...WITH SLIGHTLY COOLER READINGS ON THURSDAY.
LOWS WILL GENERALLY BE IN THE 60S DURING THE OVERNIGHT PERIODS.

.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/

LOOKING AT THE EXTENDED FORECAST BEGINNING ON FRIDAY...MODELS ARE
CONSISTENT ON A RATHER SLOW PROGRESSION TO AN UPPER LEVEL LOW OVER
THE CENTRAL PLAINS. THE EURO IS THE MODEL THAT REPRESENTS THIS
PATTERN THE BEST ALONG WITH SOME SUPPORT FROM THE GEM SO WILL LEAN
TO THE EURO/GEM FOR CHANGES. HOWEVER CONFIDENCE IS STILL LOW DUE TO
THE RATHER HARD TO PIN DOWN PROGRESSION OF THE UPPER LEVEL LOW
FRIDAY THROUGH THE REST OF THE EXTENDED. WITH NO PROMINENT SURFACE
FEATURE TO AID IN CONVECTION IN THE EXTENDED...LOWERED POPS AND WENT
WITH A MORE DIURNAL TREND TO THE EXTENDED. DID NOT SEE ANY POINT
WHERE SOME LARGE SCALE LIFT WOULD AID IN CONVECTION SO KEPT POPS IN
THE SLIGHT TO MID CHANCE RANGE. AS FOR TEMPERATURES...NO SPECIFIC
POINT OR BOUNDARY AVAILABLE PRESENT TO AFFECT TEMPS SO THEY WERE NOT
CHANGED MUCH AND ONLY SOME DIFFERENTIAL HEATING EFFECTS WERE ADDED.
OVERALL...A MURKY EXTENDED IS ON TAP WITH NO SOLID SURFACE FEATURE.
THEREFORE...WEATHER WILL BE CONVECTIVE DRIVEN.

&&

.AVIATION.../06Z TO 06Z/

LINE OF STRONG TSTMS MOVING SOUTH FROM OH INTO EAST KY AT ISSUANCE
LOOKS TO CLIP JKL AROUND 08Z. HAVE USED VCTS FOR THE TAF BUT MAY NEED
TO AMD IF STORMS START DRIFTING FURTHER WEST AS CONDITIONS IN THE
STORMS HAVE DROPPED TO IFR AND WORSE. EXPECTING SOME BR AROUND THE
LOZ AND SME SITES TOWARDS DAWN AS WINDS HAVE SLACKENED OFF AND TEMPS
ARE APPROACHING THEIR DEW POINTS. THE REST OF TODAY SHOULD SEE VFR
PREVAIL WITH RELATIVELY QUIET WX AS AN UPPER LEVEL RIDGE AXIS PASSES
OVERHEAD. A FEW ISOLATED TSTMS COULD POP DURING THE AFTERNOON BUT
THIS ACTIVITY SHOULD REMAIN EAST OF THE TAFS WITH THE POSSIBLE
EXCEPTION OF JKL WHERE A VC GROUP MAY BE NEEDED. OVERNIGHT...CLR
SKIES AND CALM WINDS SHOULD PROVIDE A GOOD SETUP FOR ANOTHER ROUND OF
BR/FG.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR
KYZ044-051-052-060-104-106>110-112-113-115-118>120.

&&

SHORT TERM...GEOGERIAN/DUSTY
LONG TERM....SHALLENBERGER
AVIATION...MB
Hazardous weather outlook, May 11, 1:17 AM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
117 AM EDT WED MAY 11 2011

KYZ044-051-052-060-104-106>110-112-113-115-118>120-120830-
FLEMING-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-BREATHITT-KNOTT-PERRY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
FRENCHBURG...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...HAZARD...
WHITESBURG...INEZ...PIKEVILLE
117 AM EDT WED MAY 11 2011

...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS...ESPECIALLY
ALONG AND EAST OF A LINE FROM MOUNT STERLING...TO JACKSON...TO
WHITESBURG...MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WINDS.

KYZ050-058-059-068-069-079-080-083>088-111-114-116-117-120830-
MONTGOMERY-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LEE-OWSLEY-CLAY-LESLIE-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...BEATTYVILLE...BOONEVILLE...MANCHESTER...HYDEN
117 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN/DUSTY

In the hours before

Local storm report, May 10, 10:49 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             9 ESE CARLISLE          38.26N 83.88W
05/10/2011  E1.75 INCH       BATH               KY   PUBLIC

            HAIL CAUSED DENTS IN CAR.

0345 PM     HAIL             SHARPSBURG              38.20N 83.93W
05/10/2011  E2.75 INCH       BATH               KY   TRAINED SPOTTER

            A TRAINED SPOTTER WITNESSED GOLFBALL TO BASEBALL SIZE
            HAIL IN SHARPSBURG. THE HAIL CAUSED DAMAGE TO CARS IN THE
            AREA INCLUDING BROKEN WINDSHIELDS.

0406 PM     HAIL             STEPSTONE               38.09N 83.83W
05/10/2011  E1.00 INCH       BATH               KY   TRAINED SPOTTER

0415 PM     HAIL             KENDALL SPRINGS         38.10N 83.78W
05/10/2011  M2.00 INCH       BATH               KY   TRAINED SPOTTER

            HAIL OCCURRED BETWEEN 410 AND 420 PM.

0415 PM     HAIL             PRESTON                 38.09N 83.75W
05/10/2011  E1.00 INCH       BATH               KY   TRAINED SPOTTER

0445 PM     HAIL             BETHEL                  38.25N 83.87W
05/10/2011  E1.00 INCH       BATH               KY   TRAINED SPOTTER

            HAIL OCCURRED BETWEEN 445 AND 510 PM. HAIL RANGED IN SIZE
            FROM PEA TO QUARTER.

0505 PM     HAIL             SHERBURNE               38.29N 83.81W
05/10/2011  E0.50 INCH       FLEMING            KY   TRAINED SPOTTER

0516 PM     HAIL             OWINGSVILLE             38.14N 83.76W
05/10/2011  E1.00 INCH       BATH               KY   TRAINED SPOTTER

            HAIL STARTED OUT AS PEA SIZED AND INCREASED TO QUARTER
            SIZED.

0658 PM     HAIL             EWING                   38.43N 83.86W
05/10/2011  E0.88 INCH       FLEMING            KY   TRAINED SPOTTER

0825 PM     HAIL             CRANSTON                38.26N 83.44W
05/10/2011  E1.00 INCH       ROWAN              KY   FIRE DEPT/RESCUE

            THE FIRE CHIEF REPORTED THAT QUARTER SIZE HAIL WAS
            FALLING IN CRANSTON OFF KY 377.

0827 PM     HAIL             HILDA                   38.24N 83.51W
05/10/2011  E1.75 INCH       ROWAN              KY   LAW ENFORCEMENT

0827 PM     HAIL             CRANSTON                38.26N 83.44W
05/10/2011  E1.00 INCH       ROWAN              KY   LAW ENFORCEMENT

0830 PM     HAIL             MOREHEAD                38.19N 83.44W
05/10/2011  E0.50 INCH       ROWAN              KY   LAW ENFORCEMENT

            HAIL WAS DIME SIZED.

0830 PM     HAIL             MOREHEAD                38.19N 83.44W
05/10/2011  E1.00 INCH       ROWAN              KY   TRAINED SPOTTER

0830 PM     HEAVY RAIN       TURKEY CREEK            37.67N 82.31W
05/10/2011  M1.51 INCH       PIKE               KY   PUBLIC

            HEAVY RAIN OF 1.51 INCHES FROM 830 TO 905 PM. 6 INCHES OF
            MUD AND DEBRIS COVERING ROAD AT 225 CANEY FORK. LIGTHNING
            KNOCKED OUT POWER AT 389 CANEY FORK

0900 PM     TSTM WND DMG     ZEBULON                 37.52N 82.47W
05/10/2011                   PIKE               KY   EMERGENCY MNGR

            TREES BLOWN DOWN ACROSS ZEBULON HIGHWAY AND PRIVACY FENCE
            BLOWN DOWN.

0913 PM     TSTM WND DMG     2 SW SHELBIANA          37.41N 82.52W
05/10/2011                   PIKE               KY   EMERGENCY MNGR

            TREE LANDED ON COLLIN STREET IN COLLIN.

0915 PM     LIGHTNING        PIKEVILLE               37.48N 82.51W
05/10/2011                   PIKE               KY   EMERGENCY MNGR

            LIGHTNING HIT SUBSTATION AT KEMPER AND POWER IS OUT AT
            COAL RUN VILLAGE AND VARIOUS PARTS OF THE COUNTY.

0915 PM     TSTM WND DMG     PIKEVILLE               37.48N 82.51W
05/10/2011                   PIKE               KY   EMERGENCY MNGR

            TREE ACROSS ROAD AT HAMBLEY AVE.

0915 PM     HAIL             EZEL                    37.89N 83.44W
05/10/2011  E0.88 INCH       MORGAN             KY   PUBLIC

0916 PM     TSTM WND DMG     ELKHORN CITY            37.30N 82.35W
05/10/2011                   PIKE               KY   EMERGENCY MNGR

            ROOF BLOWN OFF DRUG STORE.

0922 PM     HAIL             W CANNEL CITY           37.79N 83.28W
05/10/2011  E1.75 INCH       MORGAN             KY   TRAINED SPOTTER

0922 PM     HAIL             1 N COON                37.84N 83.06W
05/10/2011  M0.50 INCH       MAGOFFIN           KY   TRAINED SPOTTER

0922 PM     HAIL             W CANNEL CITY           37.79N 83.28W
05/10/2011  E1.75 INCH       MORGAN             KY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL CAUSED DAMAGE TO AN AUTOMOBILE AND A
            TOW BEHIND CAMPER.

0927 PM     HAIL             STACY FORK              37.84N 83.27W
05/10/2011  M1.00 INCH       MORGAN             KY   NWS EMPLOYEE

0932 PM     HAIL             1 E MIZE                37.86N 83.36W
05/10/2011  M1.25 INCH       MORGAN             KY   TRAINED SPOTTER

0935 PM     HAIL             CANEY                   37.80N 83.26W
05/10/2011  M1.75 INCH       MORGAN             KY   LAW ENFORCEMENT

0940 PM     HAIL             1 N COON                37.84N 83.06W
05/10/2011  E0.50 INCH       MAGOFFIN           KY   TRAINED SPOTTER

1020 PM     HAIL             ISOM                    37.19N 82.90W
05/10/2011  E1.00 INCH       LETCHER            KY   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED.

&&

AR
Local storm report, May 10, 11:55 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1155 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     7 NW SALYERSVILLE       37.82N 83.15W
05/10/2011                   MAGOFFIN           KY   911 CALL CENTER

            TREE FELL ON VEHICLE NEAR POST OFFICE AT EDNA ON HWY 460.
            DRIVER INJURED.

&&

DUSTY
Local storm report, May 11, 12:16 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     LANGLEY                 37.53N 82.79W
05/10/2011                   FLOYD              KY   PUBLIC

            A TREE WAS BLOWN DOWN IN LANGLEY BETWEEN 915 AND 920 PM.

&&

AR
Special weather statement, May 11, 12:35 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1235 AM EDT WED MAY 11 2011

KYZ119-120-110515-
MARTIN-PIKE-
1235 AM EDT WED MAY 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115
AM EDT WEDNESDAY MORNING...

   EASTERN MARTIN AND
   NORTH CENTRAL PIKE.

AT 1235 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARFIELD...OR
7 MILES EAST OF INEZ...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LAURA AROUND
1245 AM EDT...WHITEPOST AROUND 1250 AM EDT...CONDER AROUND 1255 AM
EDT...TURKEY CREEK AROUND 100 AM EDT...FOREST HILLS AROUND 105 AM
EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

RICHEY
Special weather statement, May 11, 12:36 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1236 AM EDT WED MAY 11 2011

KYZ119-120-110515-
MARTIN-PIKE-
1236 AM EDT WED MAY 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
115 AM EDT WEDNESDAY MORNING...

   EASTERN MARTIN AND
   NORTH CENTRAL PIKE.

AT 1235 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEAUTY...OR 6
MILES EAST OF INEZ...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OPPY AROUND
1240 AM EDT...WHITEPOST AROUND 1255 AM EDT...RURAL AROUND 100 AM
EDT...CONDER AROUND 105 AM EDT...TURKEY CREEK AROUND 110 AM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH IN AN HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.
Special weather statement, May 11, 1:59 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
159 AM EDT WED MAY 11 2011

KYZ052-104-106-107-110645-
ROWAN-ELLIOTT-JOHNSON-MORGAN-
159 AM EDT WED MAY 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245
AM EDT WEDNESDAY MORNING...

   EXTREME EAST CENTRAL ROWAN...
   ELLIOTT...
   EAST CENTRAL MORGAN AND
   EXTREME NORTHWESTERN JOHNSON.

AT 158 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STARK...OR 8
MILES NORTH OF SANDY HOOK...MOVING SOUTH AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NEWFOUNDLAND
AROUND 205 AM EDT...SANDY HOOK AROUND 210 AM EDT...LITTLE SANDY
AROUND 215 AM EDT...ISONVILLE AROUND 220 AM EDT...CROCKETT AROUND 225
AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF 1
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

RICHEY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:07 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Morgan, Rowan38 min
May 10, 8:27 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin, Pike48 min
May 10, 8:34 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan41 min
May 10, 8:51 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan39 min
May 10, 9:01 PM EDTSevere Thunderstorm WarningJKLPike14 min
May 10, 9:10 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe65 min
May 10, 9:12 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike28 min
May 10, 9:17 PM EDTSevere Thunderstorm WarningJKLPike13 min
May 10, 9:29 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin21 min
May 10, 9:32 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike28 min
May 10, 9:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Perry, Pike51 min
May 10, 10:05 PM EDTSevere Thunderstorm WarningJKLBreathitt, Harlan, Knott, Letcher, Magoffin39 min
May 11, 2:10 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike35 min
May 11, 7:23 AM EDTAreal Flood WarningJKLElliott, Floyd, Johnson4 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.